Alert archive / Texas / Red Flag Warnings in 2012
Red Flag Warning 8, NWS San Angelo, TX
NWS San Angelo, TX issued this red flag warning at Mar 5, 2012, 3:39 AM CST for 9 counties in Texas. It took effect at Mar 5, 2012, 1:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2012, 3:39 AM CST (09:39 UTC)
- In effect from
- Mar 5, 2012, 1:00 PM CST
- Expired
- Mar 5, 2012, 6:00 PM CST
- In force
- 5 hr
- Issued by
- NWS San Angelo, TX
Counties Coke County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Sterling County, TX, Taylor County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 92 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.7 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5409 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
278 WWUS84 KSJT 050939 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 339 AM CST MON MAR 5 2012 ...DANGEROUS FIRE WEATHER CONDITIONS MONDAY AFTERNOON... .A DEVELOPING SURFACE TROUGH WILL RESULT IN SOUTH 20 FOOT WINDS OF 20 TO 25 MPH THIS AFTERNOON FOR AREAS GENERALLY ALONG AND WEST OF A LINE FROM SAN ANGELO...TO ABILENE...TO HASKELL. THESE WINDS WILL COMBINE WITH TEMPERATURES IN THE UPPER 70S AND RELATIVE HUMIDITY VALUES OF LESS THAN 20 PERCENT. TXZ049-054-064-065-071-072-098-113-127-051745- /O.NEW.KSJT.FW.W.0008.120305T1900Z-120306T0000Z/ FISHER-NOLAN-STERLING-COKE-IRION-TOM GREEN-HASKELL-JONES-TAYLOR- 339 AM CST MON MAR 5 2012 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CST THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF LESS THAN 20 PERCENT AND A HIGH FIRE DANGER FOR THE CENTRAL AND WESTERN BIG COUNTRY AND THE CENTRAL AND WESTERN CONCHO VALLEY FOR FIRE WEATHER ZONES 049...054...064...065...071...072...098...113 AND 127... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CST THIS EVENING. * AFFECTED COUNTIES: HASKELL...FISHER...JONES...NOLAN...TAYLOR... STERLING...COKE...IRION...TOM GREEN. * WIND: SOUTH 20 FOOT WINDS OF 20 MPH OR GREATER WITH GUSTS TO AROUND 30 MPH. * HUMIDITY: 15 TO 20 PERCENT. * IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. * TIMING: 1 PM THROUGH 6 PM MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ 15
2 follow-up statements
904 WWUS84 KSJT 051742 AAA RFWSJT URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 1142 AM CST MON MAR 5 2012 ...DANGEROUS FIRE WEATHER CONDITIONS MONDAY AFTERNOON... .A DEVELOPING SURFACE TROUGH WILL RESULT IN SOUTH 20 FOOT WINDS OF 20 TO 25 MPH THIS AFTERNOON FOR AREAS GENERALLY ALONG AND WEST OF A LINE FROM ABILENE...TO HASKELL. THESE WINDS WILL COMBINE WITH TEMPERATURES IN THE UPPER 70S AND RELATIVE HUMIDITY VALUES OF LESS THAN 20 PERCENT. TXZ065-071-072-051845- /O.CAN.KSJT.FW.W.0008.120305T1900Z-120306T0000Z/ COKE-IRION-TOM GREEN- 1142 AM CST MON MAR 5 2012 ...RED FLAG WARNING IS CANCELLED FOR THE WESTERN CONCHO VALLEY FOR FIRE WEATHER ZONES 064...065...071... AND 072... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELLED THE RED FLAG WARNING STERLING...COKE...IRION...AND TOM GREEN COUNTIES. WITH WINDS NOT EXPECTED TO EXCEED 20 MPH IN THE WARNED AREA...THE RED FLAG WARNING HAS BEEN CANCELLED FOR THE CONCHO VALLEY AREA. TEMPERATURES WILL STILL WARM INTO THE 70S...AND RELATIVE HUMIDITY VALUES WILL FALL TO LESS THAN 20 PERCENT. $$ TXZ049-054-064-098-113-127-060000- /O.CON.KSJT.FW.W.0008.120305T1900Z-120306T0000Z/ FISHER-NOLAN-STERLING-HASKELL-JONES-TAYLOR- 1142 AM CST MON MAR 5 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF LESS THAN 20 PERCENT AND A HIGH FIRE DANGER FOR THE CENTRAL AND WESTERN BIG COUNTRY FOR FIRE WEATHER ZONES 049...054...098...113 AND 127... * AFFECTED COUNTIES: HASKELL...FISHER...JONES...NOLAN... TAYLOR...STERLING...COKE...IRION...TOM GREEN. * WIND: SOUTH 20 FOOT WINDS OF 20 MPH OR GREATER WITH GUSTS TO AROUND 30 MPH. * HUMIDITY: 15 TO 20 PERCENT. * IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. * TIMING: 1 PM THROUGH 6 PM MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT
511 WWUS84 KSJT 051803 AAB RFWSJT URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 1203 PM CST MON MAR 5 2012 ...DANGEROUS FIRE WEATHER CONDITIONS MONDAY AFTERNOON... .A DEVELOPING SURFACE TROUGH WILL RESULT IN SOUTH 20 FOOT WINDS OF 20 TO 25 MPH THIS AFTERNOON FOR AREAS GENERALLY ALONG AND WEST OF A LINE FROM ABILENE...TO HASKELL. THESE WINDS WILL COMBINE WITH TEMPERATURES IN THE UPPER 70S AND RELATIVE HUMIDITY VALUES OF LESS THAN 20 PERCENT. TXZ064-051915- /O.CAN.KSJT.FW.W.0008.120305T1900Z-120306T0000Z/ STERLING- 1203 PM CST MON MAR 5 2012 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELLED THE RED FLAG WARNING. ...RED FLAG WARNING IS CANCELLED FOR THE WESTERN CONCHO VALLEY FOR FIRE WEATHER ZONES 064...065...071... AND 072... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELLED THE RED FLAG WARNING STERLING...COKE...IRION...AND TOM GREEN COUNTIES. WITH WINDS NOT EXPECTED TO EXCEED 20 MPH IN THE WARNED AREA...THE RED FLAG WARNING HAS BEEN CANCELLED FOR THE CONCHO VALLEY AREA. TEMPERATURES WILL STILL WARM INTO THE 70S...AND RELATIVE HUMIDITY VALUES WILL FALL TO LESS THAN 20 PERCENT. $$ TXZ049-054-098-113-127-060000- /O.CON.KSJT.FW.W.0008.120305T1900Z-120306T0000Z/ FISHER-NOLAN-HASKELL-JONES-TAYLOR- 1203 PM CST MON MAR 5 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF LESS THAN 20 PERCENT AND A HIGH FIRE DANGER FOR THE CENTRAL AND WESTERN BIG COUNTRY FOR FIRE WEATHER ZONES 049...054...098...113 AND 127... * AFFECTED COUNTIES: HASKELL...FISHER...JONES...NOLAN... TAYLOR. * WIND: SOUTH 20 FOOT WINDS OF 20 MPH OR GREATER WITH GUSTS TO AROUND 30 MPH. * HUMIDITY: 15 TO 20 PERCENT. * IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. * TIMING: 1 PM THROUGH 6 PM MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Mar 4, 11:31 PM CST, 4 hours 8 minutes earlier.
Area forecast discussion, Mar 4, 11:31 PM CST, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1131 PM CST SUN MAR 4 2012 .DISCUSSION... SEE 06Z AVIATION DISCUSSION BELOW. && .AVIATION... VFR TO CONTINUE OVER THE TERMINALS THROUGH THE TAF PERIOD. WINDS WILL REMAIN LIGHT THROUGH EARLY MORNING...THEN INCREASE FROM THE SOUTH 10 TO 20 KT WITH HIGHER GUSTS BY 18Z. WINDS WILL DIMINISH TO AROUND 10 KT OVER THE SOUTHERN TERMINALS AFTER SUNSET ON MONDAY BUT REMAIN ELEVATED OVER THE NORTHERN TERMINALS THROUGH THE EVENING HOURS. SKIES WILL REMAIN CLEAR THROUGH MONDAY AFTERNOON...WITH SCATTERED HIGH CLOUDS OVERSPREADING THE TERMINALS DURING THE EVENING HOURS. && .PREV DISCUSSION... /ISSUED 547 PM CST SUN MAR 4 2012/ DISCUSSION... SEE 00Z AVIATION DISCUSSION. AVIATION... VFR CONDITIONS TO CONTINUE ACROSS THE TERMINALS THE NEXT 24 HOURS. LIGHT SOUTH WINDS TONIGHT WILL REMAIN SOUTHERLY AND INCREASE 10 TO 20 KT AFTER 16Z MONDAY...WITH HIGHER GUSTS THROUGH THE AFTERNOON HOURS. PREV DISCUSSION... /ISSUED 310 PM CST SUN MAR 4 2012/ SHORT TERM... A QUIET WEATHER PATTERN FOR WEST CENTRAL TEXAS IN THE SHORT TERM... OTHER THAN THE FIRE WEATHER CONCERNS ADDRESSED BELOW. UPPER LEVEL FLOW PATTERN WILL TRANSITION FROM NORTHWEST TO BRIEFLY ZONAL ON MONDAY...OVER TEXAS AND INTO THE PLAINS. TRAILING PORTION OF A WEAK COLD FRONT SHOULD SAG SOUTH INTO THE NORTHERN BIG COUNTRY LATE THIS EVENING AND EARLY TONIGHT. ONLY A TEMPORARY WIND SHIFT IS EXPECTED WITH THIS BOUNDARY WITH ROUGHLY A 4-6 HOUR PERIOD OF EAST- NORTHEAST WINDS BEHIND IT. BY MONDAY MORNING THE BOUNDARY WILL HAVE WASHED OUT. FROM ROUGHLY THE INTERSTATE 20 CORRIDOR SOUTHWARD... SOMEWHAT GUSTY SOUTH TO SOUTHWEST WINDS THIS AFTERNOON WILL DECREASE DURING THE EVENING WITH MAINLY SOUTH WINDS OVERNIGHT. LOW TEMPERATURE FORECAST IS A LITTLE TRICKY TONIGHT...AND WILL BE DEPENDENT ON WIND SPEEDS OVERNIGHT. A RATHER DRY AIRMASS IS IN PLACE WITH CLEAR SKIES...AND THIS WILL FACILITATE STRONG RADIATIONAL COOLING WHERE THE WINDS ARE THE WEAKEST. ANTICIPATE THAT THE COLDEST READINGS WILL BE ALONG THE RIVER VALLEYS AND LOW- LYING AREAS OF OUR EASTERN AND SOUTHERN COUNTIES. WITH LEE SIDE TROUGH DEVELOPMENT ON MONDAY ALONG WITH INCREASED SURFACE PRESSURE GRADIENT...SOUTH WINDS WILL INCREASE AND BECOME GUSTY ACROSS OUR AREA. WITH GENERALLY CLEAR SKIES...HIGH TEMPERATURES ON MONDAY ACROSS WEST CENTRAL TEXAS SHOULD BE SIMILAR TO WHAT IS OCCURRING TODAY. 19 LONG TERM... A POTENT TROUGH WILL BE DIGGING SOUTH INTO THE PACIFIC NORTHWEST BY MONDAY EVENING. AHEAD OF THIS TROUGH FOR OUR AREA WILL ZONAL FLOW ALOFT...KEEPING THE FORECAST DRY THROUGH THE MIDDLE OF THE WEEK. SOUTH WINDS WILL BE BREEZY MONDAY NIGHT THROUGH WEDNESDAY AS LEE TROUGHING MAINTAINED BY THE FAST FLOW ALOFT KEEPS THE PRESSURE GRADIENT TIGHT ACROSS OUR AREA. THIS SOUTHERLY FLOW WILL ALSO ADVECT MOISTURE INTO THE AREA THROUGH WEDNESDAY. THIS WILL KEEP OVERNIGHT LOWS WARMER ACROSS THE AREA TUESDAY AND WEDNESDAY MORNINGS. FURTHER OUT INTO THE MEDIUM RANGE OF THE FORECAST...THERE CONTINUES TO BE POOR RUN-TO-RUN CONSISTENCY IN THE MODEL SOLUTIONS BEYOND WEDNESDAY NIGHT. STILL MAY SEE SHOWERS/THUNDERSTORMS DEVELOP WEDNESDAY EVENING INTO THURSDAY MORNING AS MOISTURE AND WARM AIR ADVECTION WILL BE STRONG LEADING UP TO THE ARRIVAL OF THE TROUGH AND COULD RESULT IN SOME ISOLATED TO SCATTERED SHRA/TSRA WEDNESDAY AFTERNOON AND OVERNIGHT. THUS...WE WILL KEEP THE CHANCE POPS GOING IN THE FORECAST FOR THIS TIME PERIOD. THE GFS THEN TAKES THE CLOSED LOW INTO WESTERN KANSAS AND STALLS THE LOW THERE. THE CANADIAN/ECMWF BOTH KEEP THE LOW CLOSED AND CUTOFF OVER THE SOUTHWESTERN U.S. WHICH SEEMS MORE REASONABLE. CLOSED LOWS DON/T USUALLY CUTOFF AND STALL OVER WESTERN KANSAS...ALTHOUGH IT/S NOT IMPOSSIBLE. TRENDING TOWARD THE ECMWF/CANADIAN SOLUTION WOULD MEAN A SLIGHTLY SLOWER ARRIVAL OF THE COLD FRONT THURSDAY. MAY TREND TEMPERATURES UPWARD THAT DAY...BUT WITHOUT STRONG CONFIDENCE IN ANY OF THE MODEL SOLUTIONS AT THIS POINT...WILL NOT MAKE A DRASTIC CHANGE TO THE FORECAST. SHOULD THE LOW CUTOFF OVER THE SOUTHWESTERN U.S. PRECIPITATION CHANCES WOULD LINGER INTO THE WEEKEND. WILL BUMP POPS UP INTO THE SLIGHT CHANCE CATEGORY THROUGH SATURDAY...BUT NOT ANY HIGHER AT THIS POINT WITH SUCH LOW CONFIDENCE IN ANY ONE SOLUTION. 20 FIRE WEATHER... ELEVATED AND POSSIBLY CRITICAL FIRE WEATHER CONDITIONS CAN BE EXPECTED MONDAY AFTERNOON...WHEN GUSTY SOUTH WINDS WILL BE COMBINED WITH A RESIDUAL DRY AIRMASS. ACROSS THE AREA ROUGHLY NORTHWEST OF A LINE FROM SONORA TO BAIRD...SOUTH WINDS 15-20 MPH WILL BE COMBINED WITH RELATIVE HUMIDITY VALUES DROPPING INTO THE 15-20 PERCENT RANGE. FARTHER EAST AND SOUTH ACROSS THE HEARTLAND AND NORTHWEST HILL COUNTRY AREAS...SOUTH WINDS 10-15 MPH WILL BE COMBINED WITH RELATIVE HUMIDITY VALUES DROPPING TO NEAR OR JUST ABOVE 20 PERCENT. SOUTH WINDS WILL INCREASE A LITTLE FURTHER ON TUESDAY AND WEDNESDAY...BUT INCREASING LOW LEVEL MOISTURE WILL PUSH MINIMUM RELATIVE HUMIDITIES UP ABOVE 40 PERCENT IN MOST AREAS. THE APPROACH OF AN UPPER LEVEL STORM SYSTEM FROM NEW MEXICO WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS...BEGINNING WEDNESDAY AFTERNOON AND CONTINUING THROUGH THURSDAY. DEPENDING ON THE TRACK OF THIS SYSTEM...THE RAIN CHANCE MAY LINGER THROUGH THE END OF THE WEEK. 19 && .PRELIMINARY POINT TEMPS/POPS... ABILENE 75 40 77 52 69 / 0 0 0 0 0 SAN ANGELO 77 37 77 50 70 / 0 0 0 0 0 JUNCTION 76 32 74 50 69 / 0 0 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99/24
Hazardous weather outlook, Mar 4, 11:49 PM CST, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 1149 PM CST SUN MAR 4 2012 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-060600- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 1149 PM CST SUN MAR 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS CAN BE EXPECTED MONDAY AFTERNOON...DUE TO A COMBINATION OF GUSTY SOUTH WINDS AND A DRY AIRMASS. THUNDERSTORMS WILL BE POSSIBLE ACROSS WEST CENTRAL TEXAS...BEGINNING WEDNESDAY AFTERNOON AND CONTINUING INTO THURSDAY. A POSSIBILITY OF THUNDERSTORMS MAY LINGER INTO FRIDAY...DEPENDING ON HOW SLOW AN UPPER LEVEL STORM SYSTEM WILL TRACK ACROSS THE REGION. THERE IS CONSIDERABLE UNCERTAINTY AT THIS TIME ON THE FORECAST TRACK OF THIS STORM SYSTEM FOR LATER THIS WEEK. THIS COULD HAVE AN IMPORTANT INFLUENCE ON THUNDERSTORM CHANCES FOR WEST CENTRAL TEXAS AND THE POTENTIAL FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Texas, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.